Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 year old and cold meds

I babysit a 2 and a half year i have been watching him for over a year now and his mom is always giving him cold meds that say don't give to children under 6 and give it to them every 4-6 hours well the mother ask me to give it to him every 3 hours he isn't coughing or runny noes or anything she has been bringing it for 6 weeks strait and asked me if i have been giving it to him i told her i didn't know he needed it she said that she wants him to have it so he don't catch anything and she puts it in his juice cup every night and every morning and i HAVE to start giving it to him I feel so sorry for the child he is sooo far behind other 2 and a half year olds and i was just wanting to know everyones opinion she is my cousin so it makes it harder to talk to her about this but i also think he is going through withdrawls from the meds his heart beats so fast and when you hold him he jerks all the time....whats everyones opinion??

Answer Question
 
Anonymous

Asked by Anonymous at 1:45 PM on Jan. 22, 2010 in Health

Answers (2)
  • I'm sorry but I would refuse to give the medicine. I would tell her flat out that it is DANGEROUS to give young kids cold meds, especially if the child is not ill, and it was not prescribed by a doctor!!! Giving him cold meds will NOT prevent him from getting sick. She could be doing serious damage to her child by dosing him with medicine! I would definately take the child to a doctor to check out the fast heartbeat and bring the overdosing to the doctors attention. Good luck, I hope the child is ok.
    MizLee

    Answer by MizLee at 1:54 PM on Jan. 22, 2010

  • You have got to say something to her. No one can speak for the child...except for you. Just tell her that you are concerned and that cold meds do not prevent the child from getting sick. If she still insists you give it, tell her he will not receive it while in your care. Period. If you feel you can not say anything at all, dump the dose you are supposed to give him in the trash. Maybe call and leave a message with the childs doctor regarding your concern. He will not be able to talk about the child, but at least he will be aware. Please try to do something. That is way to much for his little body. =(
    khedy

    Answer by khedy at 5:39 PM on Jan. 22, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN